Funnel Cloud, Polk
- When
- April 25, 5:05 PM CST
- Where
- Polk County, Shady
- Reported by
- Public
- Coordinates
- 34.450, -94.120
A cold front moved across the state on the 25th from the west, and brought scattered precipitation. A few storms along the front were severe, with mainly large hail noted.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moved across the state on the 25th from the west, and brought scattered precipitation. A few storms along the front were severe, with mainly large hail noted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 25, 1:02 PM CST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 202 PM CDT FRI APR 25 2008 .DISCUSSION... MAIN CONCERNS ARE THE SHORT TERM WITH POP CHANCES AND SEVERE STORM THREAT. CURRENT SLIGHT RISK OVER AR WITH MAIN THREAT LARGE HAIL AND STRONG WINDS. TORNADO THREAT LOW WITH LACKING WIND SHEAR. OTHERWISE...RAIN CHANCE AGAIN LATE SATURDAY TO SUNDAY WITH NEXT SYSTEM. CURRENT AREA 88D RADARS HAVE CONVECTION FORMING OVER CENTRAL AR WITH MOVEMENT TO THE NE WITH SHORTWAVE ENERGY LIFTING ACROSS THE AREA. HAVE SEEN SOME ISOLATED INTENSIFICATION...BUT SEEN MOST STORMS CAPPED OUT. OTHER STORMS ARE FIRING ALONG COLD FRONT OVER NE OK TO NW AR...WITH A SOLID LINE. CURRENTLY ONLY ISOLATED STRONG STORMS. AS THE AFTERNOON PROGRESSES...ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED WITH IN PLACE DESTABILIZATION...MOISTURE AND LIFTING MECHANISMS. GFS MODEL FOCUSES ENERGY OVER ENTIRE STATE OF AR AND MAINLY WITH FRONTAL BAND AND SHORTWAVE...WHILE NAM FOCUSES A STRONG SHORTWAVE OVER THE SOUTHERN PART OF THE STATE...WITH LESSER AMOUNTS TO NE. RAIN AMOUNTS SHOULD BE A FEW TENTHS TO AROUND HALF AN INCH...WITH ISOLATED AMOUNTS AROUND AN INCH OR MORE WITH STRONGER STORMS OR ANY TRAINING OF CONVECTION. && .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT WILL HAVE CHANCE TO LIKELY POP IN FIRST PERIOD WITH SOME ISOLATED STRONG TO SEVERE THREAT. AS SHORTWAVE ENERGY LIFTS E-NE...THE COLD FRONT AND ASSOCIATED SQUALL LINE WILL THEN MOVE THROUGH FOR A SECOND ROUND FOR SOME LOCATIONS. MODELS ARE CONSISTENT WITH PUSHING THE MAIN SURGE OF CONVECTION TO EASTERN AR THEN OUT OF THE STATE FROM 06Z TO 12Z. NAM HOLDS ONTO SOME OVER SOUTHERN PARTS WITH THE ADDED SHORTWAVE IT GENERATES...BUT LIKE GFS MOVEMENT BETTER. THEN SURFACE HIGH PRESSURE FILTERS IN OVER AR FOR SATURDAY WITH A DRY AND A BIT COOLER DAY. THIS IS SHORT LIVED WITH THE NEXT SYSTEM MOVING FROM THE THE SW PLAINS AND EAST TO THE SE PLAINS...WITH AGAIN A CHANCE OF SHOWERS AND THUNDERSTORMS. AN ISOLATED STRONG TO SEVERE STORM APPEARS TO BE POSSIBLE...BUT OVERALL THREAT SHOULD REMAIN LOW. THEN THE PATTERN GENERALLY SETS UP FOR A DRY AND WARMING TREND PERIOD INTO NEXT WEEK. && .LONG TERM...WEDNESDAY THROUGH FRIDAY PROGRESSIVE FLOW CONTINUES THROUGH THE EXTENDED...WITH MANY SYSTEMS MOVING INTO THE REGION. SOUTHERLY FLOW WILL BRING MOISTURE BACK TO THE STATE...WITH A WARM FRONT MOVING TO THE NORTH WEDNESDAY. THIS FRONT LOOKS TO STALL OUT JUST NORTH OF THE STATE... WITH THE LOW PRESSURE MOVING INTO OKLAHOMA THURSDAY. HAVE KEPT SLIGHT CHANCE POPS IN THE FORECAST FOR THURSDAY...AND INCLUDED THEM ON FRIDAY AS A COLD FRONT APPROACHES. OVERALL...NO SIGNIFICANT CHANGES MADE TO THE FORECAST...AND TEMPERATURES WILL BE NEAR NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 46 72 47 64 / 80 10 30 50 CAMDEN AR 55 77 55 65 / 80 10 50 60 HARRISON AR 45 70 44 57 / 70 10 30 40 HOT SPRINGS AR 52 75 50 64 / 70 10 40 50 LITTLE ROCK AR 53 74 51 65 / 80 10 40 60 MONTICELLO AR 56 74 55 65 / 80 10 50 60 MOUNT IDA AR 49 74 49 64 / 60 10 50 50 MOUNTAIN HOME AR 44 72 45 58 / 70 10 30 40 NEWPORT AR 47 73 50 65 / 80 10 30 50 PINE BLUFF AR 55 73 54 65 / 80 10 40 60 RUSSELLVILLE AR 48 74 48 63 / 60 10 40 50 SEARCY AR 50 73 50 64 / 80 10 30 50 STUTTGART AR 53 73 53 65 / 80 10 40 60 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI APR 25 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT MOVES THROUGH ARKANSAS. DAMAGING WINDS AND LARGE HAIL WILL BE THE SEVERE WEATHER THREATS. ALTHOUGH NO WIDESPREAD HEAVY RAIN IS EXPECTED...THE STRONGER STORMS COULD PRODUCE MORE THAN AN INCH OF RAIN. EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS ACROSS MUCH OF ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A NEW COLD FRONT WILL BRING ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS ON SUNDAY. SEVERE WEATHER CHANCES LOOK TO BE LOW. COOLER AIR WILL MOVE IN AFTER THE FRONT PASSES. SOME FROST COULD DEVELOP IN THE NORTHERN VALLEYS EARLY MONDAY MORNING. EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS ACROSS MUCH OF ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 228 PM CDT FRI APR 25 2008 ARZ016-025-033-034-252015- INDEPENDENCE-JACKSON-WHITE-WOODRUFF- 228 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE...JACKSON...WHITE AND WOODRUFF COUNTIES UNTIL 315 PM CDT... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREAS OF STRONG THUNDERSTORMS...NEAR RUSSELL...MOVING NORTHEAST AT 30 MPH. THE STORMS WILL MOVE ACROSS WHITE...JACKSON... INDEPENDENCE AND WOODRUFF COUNTIES. THE STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS UP TO 40 MPH...HEAVY RAINFALL AND ALMOST CONTINUOUS LIGHTNING. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 328 PM CDT FRI APR 25 2008 ARZ016-025-033-034-252130- INDEPENDENCE-JACKSON-WHITE-WOODRUFF- 328 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE...JACKSON...WHITE AND WOODRUFF COUNTIES UNTIL 430 PM CDT... AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A AN AREA OF STRONG THUNDERSTORMS...OVER WHITE COUNTY...AND MOVING NORTHEAST AT 30 MPH. THE STORMS WILL AFFECT WHITE... JACKSON...INDEPENDENCE AND WOODRUFF COUNTIES OVER THE NEXT HOUR. THE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO 30 MPH...AND HEAVY RAIN. THE HEAVY RAIN MAY ALSO CAUSE SOME LOCALIZED FLOODING IN LOW LYING AREAS AND PONDING ON ROADWAYS. ALSO...FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 435 PM CDT FRI APR 25 2008 ARZ025-252220- JACKSON- 435 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 515 PM CDT... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NEWPORT...MOVING NORTHEAST AT 30 MPH. THE STORM WILL MOVE ACROSS JACKSON COUNTY OVER THE NEXT 30 TO 45 MINUTES. THE STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO 40 MPH...AND HEAVY RAIN. THE HEAVY RAIN THE HEAVY RAIN MAY ALSO CAUSE SOME LOCALIZED FLOODING IN LOW LYING AREAS AND PONDING ON ROADWAYS. ALSO...FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
The Western Arkansas radar (KSRX), 96 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
7 hail, 1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
A few trees were down across the area.
Nickel sized hail occurred at Jordan Marina.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91892, 91893, 91885, 91886, 91973, 91887, 91888, 91889, 91890.